Any taking Levothyroxine for Hyperparathyroidism says it makes the hard beat faster ❤️
Levothyroxine : Any taking... - British Heart Fou...
British Heart Foundation
Levothyroxine is not taken for Hyperparathyroidism, the parathyroids and thyroid are unconnected. Levo is taken for hypothyroidism which is under active thyroid. Parathyroids control calcium level and nothing to do with thyroid function.
So you wouldn’t take
Who prescribed it ? Do you have hyperparathyroidism or hypothyroidism ?
Change Drs !!! Levothyroxine is a thyroid hormone replacement prescribed for under active thyroid, it shouldn't be taken for hyperparathyroidism as that has nothing to do with thyroid function. If you have hyperparathyroidism the only treatments are Cinacalcet which can control calcium levels or the usual treatment is surgery to remove the adenoma causing the hyperparathyroidism.
Taking a thyroid replacement when you don't have thyroid disease will cause no end of problems.
I take Levothyroxine for underactive thyroid been fine taking this medication.
But the op doesn't have underactive thyroid, there in lies the problem !
I have started taking since Wednesday after my Thyroid bloods results. My TSH (is that correct) is 11.7 when norms are 3.5 to around 5. Very Hypo
TSH level should be 1 or under once on replacement, anything above 2 is still in the hypo range.
I take levothyroxine, it shouldn’t make your heart beat faster if you are on the right dose. You need to have regular blood tests to make sure your thyroxine levels are correct, and the doctor will adjust your dose accordingly. My resting HR is 49 but I’m also on Bisoprolol which slows it down. If you have heart problems and thyroid problems it is even more important to have regular blood tests, because too much or even too little Levothyroxine can have an effect on the heart.
The op says she has hyperparathyroidism not hypothyroidism ( very different conditions) so Levothyroxine is not the correct medication, her Dr doesn't appear to know this if Levo has been prescribed !
She could be mistaken and heard the diagnosis wrong, but I agree it would be best to check with her doctor. Unfortunately a lot of gp’s don’t really understand thyroid problems that well. Also it can take ages to get the right dose but generally it should start low and increase slowly.
Are you absolutely sure that your GP said hyper and not hypo? Have you got it written/typed in a consultation letter? I would definitely double check if I were you, it’s an easy mistake to make during a verbal consultation.
Yes defo hyper ❤️
I’ve been on levothyroxine for 20 years. Last November I went into hospital with total heart block. My heart rate was only 22! I spent 4 days in the Cardiac critical care unit while they tried to speed up my heart. One of the first things they did was to reduce my thyroxine. I think too high a dose of thyroxine can have an effect on the heart, but mine was that it was beating too slowly.
Hi Gillymaccy. I've been on levothyroxine for 15 years. Started on a dose of 100 micrograms which was reduced after 4 years to 75 micrograms every day. Thyroid function has been perfect ever since (I have 6 monthly checks). I've never had any problems related to the drug.Hope you get sorted out soon xxx